Michigan, 2014

Strong Wind in Michigan, June 16, 2014

June 16, 2014 · NWS MQT · 1 event in 1 county or zone

Strong south winds ahead of a low pressure system tracking northeast into Ontario produced damaging winds over portions of Baraga County on the 16th.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MQT wrote it up.

Strong south winds ahead of a low pressure system tracking northeast into Ontario produced damaging winds over portions of Baraga County on the 16th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before the first event at Jun 16, 12:49 PM EST, 1 hour 11 minutes earlier.

Area forecast discussion, Jun 16, 12:49 PM EST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
149 PM EDT MON JUN 16 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 537 AM EDT MON JUN 16 2014

WATER VAPOR IMAGERY AND RUC ANALYSIS SHOW THAT THE NEGATIVE TILT
SHORTWAVE THAT LIFTED THRU THE UPPER MISSISSIPPI VALLEY YESTERDAY
HAS BECOME AN IMPRESSIVE LOOKING MID LEVEL LOW OVER NRN ONTARIO
EARLY THIS MORNING. SUBTLE SHORTWAVE ROTATING AROUND THE LOW MANAGED
TO SPARK A FEW -SHRA OVER WRN LAKE SUPERIOR/FAR WRN UPPER MI FROM
AROUND KIWD TO THE KEWEENAW PENINSULA OVERNIGHT/EARLY THIS MORNING.
OTHERWISE...AS EXPECTED SKIES HAVE LARGELY CLEARED ACROSS THE FCST
AREA AS MUCH DRIER AIR...ESPECIALLY IN THE MID LEVELS...HAS ADVECTED
INTO THE AREA. AT THE VERY LOW-LEVELS...YESTERDAY'S RAINFALL AND
DIMINISHING WINDS UNDERNEATH THE MID LEVEL DRYING HAVE RESULTED IN
FOG FORMATION OVER A GOOD PORTION OF CNTRL UPPER MI.

WITH DECENT WINDS JUST ABOVE THE SFC (KMQT RADAR SHOWS 25KT SW WINDS
AT 500FT AGL)...FOG SHOULD QUICKLY DISPERSE WITHIN A COUPLE OF HRS
AFTER SUNRISE. HOWEVER...NEAR LAKE MICHIGAN...PATCHY FOG MAY PLAGUE
LAKESIDE LOCATIONS INTO THE AFTN HRS. OTHERWISE...LOOKS LIKE A
MAINLY SUNNY AND MUCH WARMER DAY IS SHAPING UP. FCST SOUNDINGS
INDICATE A DEEP MIXING DAY WITH BOUNDARY LAYER BUILDING TO TOWARD
750MB. THIS YIELDS MAX TEMPS INTO 80-85 RANGE OVER MUCH OF THE
AREA...BUT IT WILL BE COOLER NEAR LAKE MICHIGAN WITH PREVAILING S/SW
WINDS. A NUMBER OF HIGH RES MODELS INDICATE LAKE BREEZE DEVELOPMENT
NEAR LAKE SUPERIOR...AND THIS IS INCREASINGLY INDICATED BY HOURLY
RUC13 MODEL RUNS. DEVELOPMENT SHOULD OCCUR LATE ENOUGH IN THE DAY TO
STILL ALLOW MOST LOCATIONS NEAR LAKE SUPERIOR TO GET IN ON THE
WARMTH TODAY AS WELL. DEEP MIXING WILL AID IN LOWERING DWPTS THIS
AFTN. INCORPORATED MIXED LAYER DWPTS INTO THE FCST WHICH RESULTS IN
DWPTS FALLING INTO THE MID/UPPER 40S IN THE INTERIOR...AND THIS PUTS
MIN RH DOWN AROUND 30PCT. THE DEEP MIXING SHOULD ALSO LEAD TO GUSTY
WINDS INTO THE 20-30MPH RANGE FOR A TIME WHERE RH IS LOWEST.
FORTUNATELY...YESTERDAYS RAINFALL AND NEAR SATURATED SFC LAYER/DEW
FORMATION OVERNIGHT WILL MITIGATE SOME OF THE FIRE WX CONCERNS. ONE
LAST ISSUE FOR TODAY IS THE POTENTIAL FOR ISOLD CONVECTION. GFS
SHOWS MLCAPE UPWARDS OF AROUND 500J/KG OVER ROUGHLY THE W HALF TODAY
WHILE THE NAM IS BIT HIGHER TO 500-900J/KG. THERE IS SUFFICIENT
MOISTURE FOR POSSIBLE CONVECTION (A SIMPLE LOOK AT K INDEX SHOWS
VALUES UP TO AROUND 30 ON THE GFS AND A LITTLE HIGHER WITH THE NAM).
HOWEVER...GIVEN 40-60M HEIGHT RISES AT 500MB TODAY WITH SHORTWAVE
RIDGING APPROACHING...WILL HOLD OFF ON INTRODUCING ANY PCPN MENTION.
AS OPPOSED TO PREVIOUS DAYS MODEL RUNS...MOST MODELS NOW SHOW A DRY
DAY ACROSS THE FCST AREA...FURTHER SUPPORTING THE DRY FCST. THAT
SAID...WILL NEED TO KEEP AN EYE ON LAKE SUPERIOR LAKE BREEZE
DEVELOPMENT AS THAT COULD TRIGGER ISOLD LATE AFTN CONVECTION.

TONIGHT...ATTENTION TURNS TO SHORTWAVE LIFTING NE FROM THE PLAINS.
SIGNIFICANT BUILD UP OF INSTABILITY TODAY COMBINED WITH LOW-LEVEL
JET DEVELOPING IN RESPONSE TO SHORTWAVE WILL TRIGGER THE DEVELOPMENT
OF STRONG CONVECTION SOMEWHERE OVER NE/SD/IA/SRN MN LATER THIS AFTN.
THIS CONVECTION WILL LIKELY GROW INTO AN MCS TONIGHT THAT WILL RIDE
ENE IN CONJUNCTION WITH ENE TRACKING SHORTWAVE. WHILE SVR THREAT
SHOULD PASS S OF THE FCST AREA CLOSER TO MAX INSTABILITY AND
INSTABILITY GRADIENT...NOT OUT OF THE QUESTION FOR STRONGER STORMS
TO SLIP INTO SRN UPPER MI LATE TONIGHT. FOR NOW...PREFER THE LOOK OF
THE 00Z REGIONAL GEM WITH RESPECT TO EXPECTED MCS
DEVELOPMENT/MOVEMENT. THIS MODEL BRINGS SHRA/TSRA INTO MAINLY
CNTRL/ERN UPPER MI LATE TONIGHT. THE HIGH RES NAM WINDOW IS SIMILAR
TO THE GEM THOUGH A BIT FARTHER N THAN THE GEM. BEING ON THE NRN END
OF THE MCS...HVY RAINFALL MAY AFFECT PORTIONS OF THE FCST AREA...BUT
THAT WILL DEPEND ON THE EVOLUTION/STRUCTURE OF THE MCS.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 503 AM EDT MON JUN 16 2014

SMALL DISTURBANCES WILL PLAGUE MUCH OF THIS PERIOD...WHICH WILL
REMAIN DIFFICULT TO TIME. THE BEST CHANCE OF CONVECTION WILL BE
NEAR THE WI BORDER.

WINDS TUESDAY SHOULD BE LESS THAN 10KTS...BUT THE DIRECTION IS STILL
IN QUESTION. THIS IN BECAUSE OF THE VARIED PLACEMENT OF A WEAK SFC
LOW ACROSS THE UPPER GREAT LAKES. THE 16/00Z NAM PLACES THIS FEATURE
OVER THE KEWEENAW PENINSULA AT 12Z TUESDAY...WHILE THE CANADIAN IS
ACROSS THE CENTRAL U.P....AND THE 15/12Z ECMWF IS APPROX 160MI S OF
THE NAM. WILL GO WITH A GENERAL BLEND...AND LIKE AS STATED ABOVE
WINDS SHOULD BE LESS THAN 10KTS...SO DO NOT EXPECT TOO MANY PROBLEMS
WITH THIS SOLUTION BEFORE THE RIDGE PUSHES IN FROM THE NW IN THE
AFTERNOON.  RH VALUES SHOULD BOTTOM OUT BETWEEN 45 AND 55 PERCENT.
OVERALL...LOOK FOR A DIMINISHING TREND TO THE SHOWERS AND
THUNDERSTORMS TUESDAY.

THE 500MB RIDGE WILL REMAIN JUST W OF THE UPPER GREAT LAKES UNTIL
THURSDAY MORNING...AS THE SFC RIDGE STRENGTHENS IT/S HOLD OVER UPPER
MI. EXPECT E-NE WINDS TUESDAY NIGHT THROUGH WEDNESDAY NIGHT.
LINGERING FOG ACROSS LAKE SUPERIOR SHOULD SLOWLY ERODE FROM N TO S
DURING THE DAY WEDNESDAY. UNSETTLED WX WILL LIKELY REMAIN OFF AND ON
MAINLY NEAR THE WI BORDER...CLOSER TO THE BETTER MOISTURE.

WINDS WILL INCREASE WEDNESDAY NIGHT INTO THURSDAY...IN RESPONSE TO
THE INCREASED PRESSURE GRADIENT BETWEEN THE SFC RIDGE OVER THE E
HALF OF ONTARIO AND THE NEARING LOW ACROSS NE AND SD. STILL...THE E
FLOW SHOULD STILL KEEP TEMPS FROM WARMING MUCH MORE THAN THE MID 70S
ACROSS MUCH OF THE CWA...AS 850MB TEMPS LINGER BETWEEN 10-13C. THE
SFC LOW OVER S CENTRAL CANADA AND THE N PLAINS THURSDAY AFTERNOON
WILL REMAIN NEARLY STATIONARY...BUT WITH A SLIGHT E PUSH AS THE
500MB WAVE OVER THE DAKOTAS AT 00Z FRIDAY KICKS SLIGHTLY NNE TOWARD
MN.

THE NEXT BEST CHANCE OF WIDESPREAD PRECIP /AT LEAST W AND CENTRAL/
WILL LIKELY BE DURING THE DAY FRIDAY. THERE ARE SOME INDICATIONS
THAT E AREAS COULD BE SEVERAL DEGREES WARMER THAN CURRENTLY FCST
FRIDAY...IF RAIN/CLOUDS HOLD OFF UNTIL THE MID TO LATE AFTERNOON
HOURS. THE SPREAD BETWEEN THE FCST SOLUTIONS IS SIGNIFICANT FOR THIS
TIME PERIOD...SO WILL NOT MAKE ANY LARGE CHANGES TO THE ONGOING FCST.
&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 139 PM EDT MON JUN 16 2014

UNDER A DRY AIR MASS...VFR CONDITIONS WILL PREVAIL INTO THIS EVENING AT
KIWD/KCMX/KSAW. LATE TONIGHT...A DISTURBANCE WILL GENERATE A COMPLEX
OF SHRA/TSTMS THAT WILL MOVE INTO THE WESTERN GREAT LAKES...AND UPPER
MI WILL BE ON THE NRN END OF THE COMPLEX. CONDITIONS WILL LIKELY FALL
TO MVFR LATE TONIGHT WITH IFR POSSIBLE AT KIWD AS WINDS MAY SWING
AROUND TO AN UPSLOPE NW DIRECTION AROUND SUNRISE. WITH THE POTENTIAL
FOR STEADIER PCPN TO AFFECT KSAW INCLUDED MVFR CONDITIONS DEVELOPING
THERE BTWN 10-15Z. EXPECT BETTER CHCS TO TSRA TO STAY SOUTH OF SAW SO
REMOVED VCTS. WITH DIURNAL MIXING LOOK IMPROVEMENT AT ALL SITES BY
LATE TUE MORNING. &&

.MARINE...(FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 537 AM EDT MON JUN 16 2014

WINDS WILL CONTINUE TO DIMINISH ACROSS LAKE SUPERIOR TODAY AS PRES
GRADIENT WEAKENS. THESE LIGHTER WINDS...MOSTLY UNDER 20KT...WILL
CONTINUE THRU TUE. HOWEVER...DEPENDING ON THE TRACK OF A CLUSTER OF
SHRA/TSTMS PASSING THRU WI AND AT LEAST PARTS OF UPPER MI LATE
TONIGHT/TUE MORNING...THERE MAY BE LOCALLY HIGHER WINDS FOR A TIME
LATE TONIGHT/TUE MORNING. FROM LATE TUE THRU FRI...LAKE SUPERIOR
WILL BECOME SITUATED BTWN A HUDSON BAY HIGH AND A LOW PRES TROF
SLOWLY ADVANCING ACROSS THE PLAINS. THIS WILL RESULT IN EASTERLY
WINDS LATER TUE THRU FRI. WHILE WINDS SHOULD GENERALLY BE UNDER
20KT...THIS TYPE OF PATTERN IS FAVORABLE FOR STRONGER WINDS OVER THE
WRN PART OF THE LAKE...ESPECIALLY TOWARD THE MN N SHORE DUE TO
COASTAL CONVERGENCE/FUNNELING. OTHERWISE...WINDS OVERALL COULD BE
STRONGER DEPENDING ON THE STRENGTH OF THE HIGH PRES AND LOW PRES.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&

SHORT TERM...ROLFSON
LONG TERM...KF
AVIATION...VOSS
MARINE...ROLFSON
Hazardous weather outlook, Jun 16, 3:39 AM EST, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
439 AM EDT MON JUN 16 2014

MIZ001>007-009>014-084-085-171200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
439 AM EDT MON JUN 16 2014 /339 AM CDT MON JUN 16 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL BE POSSIBLE OVER WESTERN UPPER MICHIGAN THIS
EVENING...AND ACROSS THE ENTIRE AREA OVERNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS THE ENTIRE AREA TUESDAY
MORNING...BEFORE DIMINISHING WEST TO EAST DURING THE DAY.
THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS MAINLY SOUTHERN AND
CENTRAL PORTIONS OF UPPER MICHIGAN TUESDAY NIGHT THROUGH THURSDAY
MORNING...AND ACROSS MUCH OF UPPER MICHIGAN FRIDAY MORNING THROUGH
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME.

LSZ162-240>251-263>267-171200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
439 AM EDT MON JUN 16 2014 /339 AM CDT MON JUN 16 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL BE POSSIBLE OVER THE WEST HALF OF LAKE SUPERIOR
THIS EVENING...AND ACROSS THE ENTIRE AREA OVERNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL REMAIN POSSIBLE OVER MAINLY EASTERN LAKE SUPERIOR
TUESDAY MORNING. THUNDERSTORMS WILL BE POSSIBLE ACROSS MAINLY WESTERN
LAKE SUPERIOR WEDNESDAY MORNING THROUGH SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME.

LMZ221-248-250-171200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
439 AM EDT MON JUN 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL REMAIN POSSIBLE TUESDAY THROUGH WEDNESDAY
NIGHT...AS WELL AS FRIDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME.

KF

In the hours before

Local storm report, Jun 16, 12:14 PM EST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
114 PM EDT MON JUN 16 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 PM     NON-TSTM WND GST 1 ESE MARQUETTE         46.55N 87.38W
06/15/2014  M47 MPH          MARQUETTE          MI   COAST GUARD

            PEAK GUST AT THE MARQUETTE COAST GUARD.

&&

NWS MARQUETTE MI
IRIS SYSTEM
Local storm report, Jun 16, 12:15 PM EST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
115 PM EDT MON JUN 16 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     NON-TSTM WND GST BARAGA                  46.77N 88.49W
06/15/2014  M45 MPH          BARAGA             MI   MESONET

            PEAK GUST AT BARAGA.

&&

NWS MARQUETTE MI
IRIS SYSTEM
Local storm report, Jun 16, 12:16 PM EST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
116 PM EDT MON JUN 16 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0246 PM     NON-TSTM WND GST 3 WNW SILVER LAKE       46.35N 87.40W
06/15/2014  M44 MPH          MARQUETTE          MI   AWOS

            PEAK GUST AT SAWYER INTL AIRPORT.

&&

NWS MARQUETTE MI
IRIS SYSTEM
Local storm report, Jun 16, 12:19 PM EST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
119 PM EDT MON JUN 16 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     NON-TSTM WND DMG ALBERTA                 46.65N 88.48W
06/15/2014                   BARAGA             MI   COOP OBSERVER

            20 INCH SPRUCE TREE SNAPPED AND TWO LARGE
            MAPLE BRANCHES BROKEN BY WIND. MEASURED
            GUSTS IN BARAGA WERE AROUND 45 MPH AT THIS
            TIME.

&&

NWS MARQUETTE MI
IRIS SYSTEM
Local storm report, Jun 16, 12:22 PM EST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
122 PM EDT MON JUN 16 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     NON-TSTM WND DMG THREE LAKES             46.55N 88.20W
06/15/2014                   BARAGA             MI   LAW ENFORCEMENT

            LARGE TREE DOWN ACROSS M-28 WITH BRANCHES ON
            POWERLINES. TIME ESTIMATED.

&&

NWS MARQUETTE MI
IRIS SYSTEM

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 strong wind. Local standard time, as filed.

Strong Wind, Baraga

When
June 16, 2:00 PM EST to 2:30 PM EST
Where
Baraga forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
COOP Observer
Coordinates
46.700, -88.352 (the zone’s center; the record gives no point)

The observer in Alberta reported a 20-inch diameter spruce tree snapped and two large maple branches broken by strong south wind gusts. The Baraga County Sheriff also reported a large tree down across Highway M-28 in Three Lakes with branches on power lines.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2014Every state in 2014This day in weather historyWarnings in Michigan, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 525082.